Missouri, 2006

Hail in Missouri, June 6, 2006

June 6, 2006 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 6, 3:15 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 6, 3:15 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT TUE JUN 6 2006

.DISCUSSION...
MAIN FORECAST CONCERN IN THE SHORT TERM FOCUSING ON THE FRONTAL
BOUNDARY CURRENTLY DROPPING THROUGH FORECAST AREA. FRONTAL BOUNDARY
HAS BEEN FAIRLY DIFFUSE WITH POOR SURFACE CONVERGENCE ALONG IT IN
THE FORECAST AREA. PLENTY OF LOW LEVEL MOISTURE PRODUCED AN
EXTENSIVE CU FIELD AHEAD OF THE FRONT...BUT SEEING LITTLE IN
VERTICAL DEVELOPMENT IN THIS CU FIELD DESPITE CAPES IN THE 2500 TO
3000 J/KG RANGE AND LITTLE OR NO CAP.  LAPSE RATES ARE NOT VERY
IMPRESSIVE AND HAVE TO ATTRIBUTE LACK OF DEVELOPMENT TO THAT...THE
POOR SURFACE CONVERGENCE AND LACK OF ANY SIGNIFICANT UPPER SHORT
WAVE. WITH THAT SAID...HAVE SEEN SOME SPOTTY DEVELOPMENT DURING THE
LAST HOUR IN EASTERN AREAS AND ALONG THE FRONT. FRONT IS STILL
JUST THROUGH NORTHWEST CORNER OF MISSOURI...SO WILL LEAVE POPS IN
THROUGH THE EVENING HOURS UNTIL FROM CAN FINAL EXIT THE REGION.

AFTER TONIGHT...UPPER PATTERN SHOWS SIGNIFICANT UPPER RIDGING IN
CENTRAL PART OF COUNTRY WITH FORECAST AREA ON THE PERIPHERY. THIS
WILL MEAN...WEAK SHORT WAVES THAT MAY OVER TOP THE RIDGE AND HEAD
SOUTHEAST IN THIS FLOW WILL HAVE THE POTENTIAL OF SETTING OFF
STORMS. GFS CONTINUES TO ADVERTISE ONE SUCH WAVE ON THURSDAY. FOR
NOW WILL ONLY PUT IN SLIGHT CHANCE POPS AS THERE IS MUCH UNCERTAINTY
ON THE TRACK AND TIMING OF THIS WAVE...BUT IS SOMETHING THAT WILL
NEED TO BE WATCHED.

OVER THE WEEKEND...LONGER RANGE MODELS NOT IN GREAT AGREEMENT WITH
PATTERN.  WILL TREND TOWARD THE GFS SOLUTION WHICH KEEPS A FRONTAL
BOUNDARY AROUND THE REGION AS UPPER RIDGE IS BROKEN DOWN BY A SERIES
OF SHORT WAVES...WITH A POSSIBILITY OF A STRONGER WAVE MOVING INTO
THE NORTHERN PLAINS BY TUESDAY MORNING. MORE LIKELY AREA TO SEE
PRECIPITATION WITH THIS PATTERN WILL BE NORTHERN PORTIONS OF
FORECAST AREA...SO WILL INTRODUCE POPS LATE IN THE WEEKEND AND
CONTINUE THIS TREND INTO TUESDAY MORNING. LATER FORECASTS MAY HAVE
TO BE EVEN MORE AGGRESSIVE WITH THESE POPS IF THIS PATTERN TRULY
SETS UP...AS IT IS DEFINITELY A FAVORABLE ONE FOR GETTING MCS
DEVELOPMENT ACROSS THE REGION.

TEMPERATURES WISE...NOT SEEING ANY REAL COOL DOWN EVEN AFTER THE
FRONT COMES THROUGH TONIGHT AS CLEAR SKIES HAS ALLOWED SUNSHINE TO
ALREADY MODIFY THIS AIR MASS. THIS WEEKEND WE MAY SEE A SIGNIFICANT
WARM UP IN AREAS SOUTH OF THE FRONT. BIG QUESTION ON EXACTLY WHERE
THIS BOUNDARY WILL BE SITTING...SO WILL NOT GO TOO EXTREME WITH
TEMPERATURES...BUT COULD EASILY SEE SOME WELL INTO THE 90S IN
SOUTHERN PARTS OF FORECAST AREA OF FRONT SETS UP A LITTLE FURTHER TO
THE NORTH AND CURRENTLY EXPECTING.

PC

&&

.PREV DISCUSSION...
407 AM CDT TUE...
MESOSCALE CONVECTIVE VORTEX (MCV) WHICH TRAVERSED WRN MISSOURI LAST
EVENING...AND ASSOCIATED THUNDERSTORMS HAVE SINCE DISSIPATED OVER
SERN MISSOURI EARLY THIS MORNING WITH SHORTWAVE RIDGING BUILDING
OVER EASTERN KANSAS AND WESTERN MISSOURI IN ITS WAKE. NET EFFECT IS
A DUAL CONVECTIVE COMPLEX STRUCTURE WITH ONE MCS OVER NERN IOWA AND
A LARGER COMPLEX OVER E CNTRL KANSAS...WITH NRN MISSOURI LEFT HIGH
AND DRY IN THE MIDDLE. THIS HAS ALLOWED FOR A SLIGHTLY SLOWER
FRONTAL PROGRESSION WITHOUT THE AID OF CONVECTIVE PRESSURE RISES TO
PROPAGATE THE FRONT. MODELS APPEAR TO HAVE A HANDLE ON THE SLOWER
FRONTAL MOTION WHICH WILL HAVE SIGNIFICANT RAMIFICATIONS ON POSSIBLE
THUNDERSTORM DEVELOPMENT LATER THIS MORNING AND AFTERNOON.

WITH LITTLE IN THE WAY OF CONVECTIVE DEBRIS THIS MORNING...
TEMPERATURES SHOULD WARM FAIRLY QUICKLY...CREATING A MODERATELY
UNSTABLE ATMOSPHERE. NAM...GFS...RUC...AND NMM WRF ALL INDICATE
THUNDERSTORM DEVELOPMENT AS EARLY AS LATE MORNING ALONG THE FRONTAL
BOUNDARY BEGINNING ALONG THE MISSOURI/IOWA BORDER AND BUILDING BACK
SOUTHWESTWARD TOWARDS THE KC METRO AREA ALONG THE FRONT. DESPITE
MARGINAL WIND SHEAR (0-6 KM BULK SHEAR NEAR 30 KT) LIMITING
SUPERCELLULAR DEVELOPMENT...MLCAPES AOA 2000 J/KG...STEEP MIDLEVEL
LAPSE RATES WITH THE PRESENCE OF A DRYING LAYER...AND SURFACE T/TD
SPREADS 15-20F WILL SUPPORT SCATTERED PULSE/MULTICELL SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL. PW VALUES NEAR
1.5 INCHES INDICATE HEAVY RAINFALL IS ALSO POSSIBLE...ALTHOUGH
FLOODING THREAT MAY BE LIMITED AS STORMS PROPAGATE TO THE SOUTHEAST
AT 15 TO 20 MPH.

FRONT SHOULD CLEAR ALL BUT CENTRAL MISSOURI THIS EVENING...USHERING
IN A DRIER MORE STABLE AIRMASS. H8 TEMPS NEAR +18C WEDNESDAY SHOULD
SUPPORT HIGH TEMPS NEAR OR SLIGHTLY ABOVE 90 DEGREES OVER A LARGE
PORTION OF THE AREA. NORTHWEST FLOW ALOFT CONTINUES THROUGH THURSDAY
WITH THE GFS HINTING AT MCS DEVELOPMENT EARLY THURSDAY MORNING OVER
NEBRASKA...GENERATING YET ANOTHER MCV HEADED TOWARDS NORTHWEST
MISSOURI. AT THIS TIME...CONFIDENCE IN SUCH A FEATURE IS NOT
GREAT...SO ONLY PAINTED IN SLGT CHANCE POPS IN THE GRIDS. IF
SUBSEQUENT MODEL RUNS SHOW ANY TYPE OF CONTINUITY...THUNDERSTORM
WORDING WILL NEED TO BE INTRODUCED FOR THURSDAY MORNING...AND
POSSIBLY AFTERNOON.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Jun 6, 12:01 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT TUE JUN 6 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO BUILD ALONG A SLOW MOVING COLD FRONT
FROM SOUTHEAST IOWA...ACROSS NORTH CENTRAL MISSOURI TOWARD NORTHEAST
KANSAS THIS AFTERNOON. THE THUNDERSTORMS WILL DEVELOP BACK TO THE
SOUTHWEST ALONG THE FRONT THROUGH THE AFTERNOON...AND GRADUALLY SHIFT
SOUTH AS THE FRONT PROGRESSES TOWARD CENTRAL MISSOURI. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS UP TO 70 MPH
AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE WITH THE STRONGEST STORMS.
HEAVY RAINFALL MAY ALSO POSE A THREAT...MAINLY OVER THE AREAS OF
EASTERN KANSAS AND WESTERN MISSOURI THAT RECEIVED HEAVY RAINS LAST
EVENING.

THE STORMS MAY LAST INTO THE EARLY EVENING HOURS ACROSS PORTIONS OF
CENTRAL MISSOURI...BEFORE THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS IN ASSOCIATION WITH A FRONTAL
BOUNDARY...FORECAST TO BECOME SITUATED ACROSS NORTHERN MISSOURI
EARLY NEXT WEEK. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EARLY
EVENING...SOUTH OF A LINE FROM ST. JOSEPH TO PRINCETON.

STOFLET

In the hours before

Special weather statement, Jun 6, 4:26 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT TUE JUN 6 2006

MOZ014-015-023-062315-
DAVIESS-GRUNDY-LIVINGSTON-
526 PM CDT TUE JUN 6 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN DAVIESS...NORTHWESTERN
LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 615 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAMESPORT...OR 9 MILES NORTHEAST OF
GALLATIN...MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN DAVIESS...
NORTHWESTERN LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES...INCLUDING
THE TOWNS OF JAMESPORT AND LOCK SPRINGS.

HEAVY RAIN AND DIME SIZED HAIL IS EXPECTED WITH THIS STORM.

CUTTER
Special weather statement, Jun 6, 4:33 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT TUE JUN 6 2006

MOZ016-062315-
SULLIVAN-
533 PM CDT TUE JUN 6 2006

...SIGNIFICANT WEATHER ALERT FOR SULLIVAN COUNTY UNTIL 615 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MILAN...MOVING SOUTHEAST AT 15
MPH.

THIS STORM WILL BE NEAR...
  MILAN BY 600 PM CDT.

THE TOWN OF HARRIS IS ALSO IN THE PATH OF THIS STORM.

HEAVY RAIN AND DIME SIZED HAIL IS EXPECTED WITH THIS STORM.

CUTTER
Special weather statement, Jun 6, 4:38 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT TUE JUN 6 2006

MOZ007-016-017-062330-
ADAIR-PUTNAM-SULLIVAN-
538 PM CDT TUE JUN 6 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SULLIVAN...NORTHWESTERN
ADAIR AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF UNIONVILLE...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTHEAST OF GREEN CITY BY 555 PM CDT.
  NOVINGER BY 630 PM CDT.

THE TOWNS OF LEMONS AND GREENCASTLE ARE ALSO IN THE PATH OF THIS
STORM.

HEAVY RAIN AND DIME SIZED HAIL IS EXPECTED WITH THIS STORM.

CUTTER

The radar

The Pleasant Hill radar (KEAX), 125 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Livingston

When
June 6, 4:55 PM CST
Where
Livingston County, 6 mi W of Spring Hill
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.867, -93.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518286.